or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Depo shot and bleeding, bleeding, BLEEDING
New Posts  All Forums:Forum Nav:

Depo shot and bleeding, bleeding, BLEEDING

post #1 of 14
Thread Starter 
I decided to try the depo shot as a form of birth control about 8 mos back. It lasts for 12 weeks and I had lots of spotting after the first shot (Dr. told me this is common). I took a couple of months off between shot and bled and bled and bled so (with pressure from my Dr.) I got the second shot and no spotting, yay! The second shot wore off in mid November and I have decided to not have another one. Since the shot wore off I have been having a small (3 days or so) period every TWO WEEKS! My uterus feels sore all the time and I'm really wishing I never got this shot to begin with.

I did see my OB to rule out any possible problems between shot #1 and shot #2 she did several tests and said I am fine. Any suggestions on how I can help my body get back to normal?? Any herbal remedies ? Or do I just need to wait?
post #2 of 14
I was having similiar issues back when I went off depo, 6 years ago, my ob put me on orthocyclean (I'm sure I spelled that wrong, a birth control pill) to help regulate my hormones. I still shudder when I think of my first period after depo - I was and Hopefully you find something that works for you.
post #3 of 14
Thread Starter 
I'm glad I'm not alone. I've decided to switch over to NFP as outlined in TCOYF. I don't like how synthetic hormones make me feel anymore. They don't work well with my body and I end up feeling like I'm not myself.
post #4 of 14
Yep, that's why we've been using that exact same method for the last 4 years or so. Successefully avoided, successefully conceieved ds1, successefully avoided, successefully conceieved ds2, and so it goes.

I do find it very satisfying to know myself & my cycles as they were meant to be. Happy charting/temping!
post #5 of 14
I had a period every other week when I got off depo. I had to go on the pill for three months to regulate my cycles again. Then got off the pill and got on natural progesterone cream due to the estrogen overload in my system. I now have problems with weight and my body doesn't like to produce Breast milk for very long due to all the hormonal imbalances. The progesterone cream is the only thing getting things straightened back out.
post #6 of 14
I hated the Depo shot too. I first tried it 6 weeks PP. I bled incessantly a moderate flow for like three months straight. Then bled for a week on a week off for two or three more months. Never again will I use a hormonal birth control. Condoms are just fine for us!
post #7 of 14
Depo is bad. My OB mentioned it and I said flat out NO WAY. Why? Because every person I know has had the long bleeding/spotting time. Because MOST of the people i know who have had it have gained tons of weight, more each year. AND because recently they "just discovered" nobody should ever be on Depo more than 2 years TOTAL IN THEIR LIFETIME. Because it depletes calcium from your bones.

I don't like *any* chemical BC but especially the newer things...seems like they are 'discovering' more bad side effects all the time...
post #8 of 14
Thread Starter 
I really wish I had researched it more. A few friends of mine have had it and loved it, but it didn't work out so well for me. I've gained about 15 lbs, feel strange from the hormomes, and of course there are the bleeding issues. I did have bleeding issues before and that is why my OB encouraged me to go on it, she also told me about how it reduces your chances for uterine, cervical, and ovarian cancers (all run in my family). Of course the papmphlet made it sound wonderful too.

I definetely do NOT recommend the depo shot. I should have posted here to ask about it before taking it. *sigh*
post #9 of 14
Unfortunately, depo really messes up a womans body. I wish I had done research before going on it many years ago.
It totally messed up my hormone levels. I bled when I wasn't supposed to and didn't bleed when I WAS supposed to.
I gained weight.

I went off of it when I was ttc and could not get pregnant. I had blood work, saw specialists, etc. Sadly, depo had screwed my system up quite badly. My hormones fluctuated constantly, hardly ovulated and was just a mess. I tried to conceive for a year a half. Finally, after being told by a specialist that conception will not be likely with my system, I gave up.

I DID end up getting pregnant...but since I was told I couldn't (by three different docs in two different countries), my pregnancy was a HUGE suprise!
(Good surprise for me, bad for xbf).

Depo is BAD!!!!!!!!!!!
post #10 of 14
Depo was bad for me too. I went off it after dd1 was born, I was 17.

I thought the no period thing was a good idea then. My mom always questioned it. I was on it from November 1998 to October of 2000. That was when we started ttc#2. It took us until April of 2002 to get pregnant with #2.

In 2000, I had been thinking about stopping it for a while. I was much heavier than I had been even pre-pregnancy. I was trying to lose weight and it seemed like everytime I would lose a pound two would come back. It sucked! I always felt foggy when I was on Depo, abd I was MEAN! I didn't realize it until the hormones started fading when I didn't go back on the shot. I dropped 20 pounds without doing a thing. It was really bad news for me. I will never use another hormonal method again. Right now we are using condoms but, I want to learn much more about NFP and I have been looking into the Lunar method but, I haven't seen too much about it.
post #11 of 14
I got on it too before researching it. Oh man, it was a huge mistake. Luckily we don't want to concieve for a few more years, cause my system is all messed up. I haven't had a period in two years. My cervical fluid runs the gamut of normal, but just doesn't seem to turn into a real cycle. I never thought I would really want my period back, but I do. I'm sorry you're having depo troubles, we're all here with you.
post #12 of 14
I'm with the rest of you, I wish I had researched it more. I was 17 and the county health department assured me that there were no bad side effects (becoming annovulatory was considered a good side effect) and the bc pill was too difficult to take at the same time every day, there was too great a chance my parents would find my pills and it cost me $15 everytime I went, so it was either $15/month or $15/3 months. Seemed like a no-brainer at the time.

I was on it for 6 years, never had any breakthrough bleeding (I loved that at the time) and gained weight like nobody's business (even though I was by far the most fit in my life at that time).

The scary thing is that I'll never know what the long term effects of it on my body will be until we're in the thick of dealing with it.
post #13 of 14
Thread Starter 
I know what you mean when you say you felt "foggy" I get that a lot too. It almost feels as if I'm on cold medicine sometimes, I get that medicine-head feeling. I hate it. I went out and bought some organic raspberry leaf tea yesterday, I'm hoping that helps.

I'm starting to get scared with all the infertility talk, I was really hoping to have another child within the next few years.
post #14 of 14
Well, Jillian, the best advice I can offer is to stop taking the shots and wait. Oh, and it doesn't hurt to 'practice' like it's nobody's business...
It took us 2 years to conceive #2. We wanted so much to have our first two less than 4 years apart!
It will happen when it is supposed to happen i guess. Everything happens for a a reason, you know?

The fogginess I felt was also like, I would forget things a lot. That part still sticks with me...maybe that has something to do with having kids too.
But I had it alot while on deop. As the hormones were wearing off, I felt like something was lifted off my shoulders. I felt depressed alot.

Wow, reading this, that shot really screwed me up!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Family Planning
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › Depo shot and bleeding, bleeding, BLEEDING